Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 308, NWS Tulsa, OK

July 2, 2004Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2004, 11:18 PM CDT for Delaware County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2004, 11:18 PM CDT (04:18 UTC)
Expired
Jul 2, 2004, 11:45 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Delaware County, OK

The radar

The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 6:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 030418
SVRTUL
OKC041-030445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1118 PM CDT FRI JUL 2 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1145 PM CDT

* AT 1118 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5   
MILES SOUTHEAST OF BERNICE...MOVING EAST-SOUTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JAY...GROVE...
  BERNICE AND MAYSVILLE.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3666 9494 3649 9497 3626 9457 3661 9454

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:45 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 2, 9:45 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
945 PM CDT FRI JUL 2 2004

DIFFICULT UPDATE THIS EVENING WITH FUTURE STORM EVOLUTION REMAINING
HIGHLY UNCERTAIN. CURRENTLY CONVECTION IS FOCUSED IN TWO ZONES...ONE
ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND THE SECOND
JUST TO THE SOUTH OF FORT SMITH.

SURFACE WINDS HAVE BACKED ACROSS THE WESTERN HALF OF THE FORECAST
AREA AND ALONG WITH AN INCREASING LOW LEVEL JET THIS IS PROVIDING A
MORE FAVORABLE ENVIRONMENT FOR STORMS FURTHER WEST. HOWEVER
SUBSIDENCE TO THE SOUTHWEST OF THE UPPER LOW IS INHIBITING STORM
DEVELOPMENT THUS FAR.

THERE REMAINS THE POTENTIAL FOR ONGOING STORMS TO BACKBUILD
SOME...ESPECIALLY IN SOUTHEAST OKLAHOMA...SO WILL MAINTAIN POPS
EVERYWHERE THROUGH THE NIGHT. WILL ALSO KEEP THE CURRENT FLASH FLOOD
WATCH GOING SINCE IF RAIN DOES OCCUR...IT WILL NOT TAKE A WHOLE LOT
TO CAUSE PROBLEMS GIVEN THE AMOUNTS THAT FELL EARLIER TODAY.

HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH WEST OF THE ONGOING
ACTIVITY AS THE GREATEST POTENTIAL FOR BACKBUILDING WILL BE AFTER
THE WATCH EXPIRATION TIME OF MIDNIGHT.

ADJUSTED POPS...SKY COVER...WINDS AND DEWPOINTS TO FIT CURRENT
TRENDS. LEFT TEMPERATURES ALONE BUT THEY MAY BE A BIT LOW IN SOME
PLACES IF RAIN DOES NOT OCCUR.

UPDATE COMING SHORTLY.

FORECAST ID= 05

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1000 AM CDT SATURDAY FOR ZONES
ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.

OK...FLASH FLOOD WATCH UNTIL 1000 AM CDT SATURDAY FOR ZONES
OKZ057>058...OKZ060>063...OKZ066>072...OKZ074...OKZ076.

PLATE
Hazardous weather outlook, Jul 2, 10:00 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT FRI JUL 2 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1000 PM CDT FRI JUL 2 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...CHANCE OF SEVERE THUNDERSTORMS TONIGHT WITH THE POTENTIAL FOR
   FLASH FLOODING...

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS TONIGHT AS WARM ADVECTION INCREASES AS A LOW
LEVEL JET DEVELOPS.  ALTHOUGH ENOUGH INSTABILITY EXISTS FOR A FEW
SEVERE THUNDERSTORMS...THE WIDESPREAD SEVERE WEATHER EVENT EXPECTED
EARLIER APPEARS UNLIKELY. IN ADDITION...TORNADOES NOW APPEAR TO BE
UNLIKELY WITH THE MAIN ACTION BEING MARGINALLY SEVERE HAIL AND SOME
STRONG WIND.

GIVEN THE AMOUNT OF RAIN WHICH HAS FALLEN ACROSS THE AREA THE LAST
FEW DAYS...EVEN SCATTERED THUNDERSTORMS PRODUCING HEAVY RAINFALL MAY
RESULT IN FLASH FLOODING.  AS THE NIGHT PROGRESSES FLASH FLOODING
WILL BECOME THE DOMINANT WEATHER RISK.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED IN A FEW PLACES TONIGHT. EMERGENCY
MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE
EXTENDED OUTLOOK PERIOD.  SATURDAY NIGHT HOLDS THE POTENTIAL FOR
ANOTHER THUNDERSTORM COMPLEX...WITH MORE ISOLATED AFTERNOON
THUNDERSTORMS POSSIBLE FOR THE REMAINDER OF THE UPCOMING SEVEN DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jul 2, 6:54 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT FRI JUL 2 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-030500-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
654 PM CDT FRI JUL 2 2004

SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN ISSUED UNTIL MIDNIGHT
FOR THE FOLLOWING COUNTIES...

IN EASTERN OKLAHOMA...

ADAIR...CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL...
LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA...
OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG...
PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...WAGONER...WASHINGTON

AND IN NORTHWEST ARKANSAS...
BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN...
WASHINGTON
Special weather statement, Jul 2, 7:23 PM CDT, 3 hours 55 minutes before
OKZ054-055-030130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT FRI JUL 2 2004

OKZ054-055-030130-
OSAGE OK-WASHINGTON OK-
723 PM CDT FRI JUL 2 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND WASHINGTON

AT 723 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF BARTLESVILLE...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...DEWEY AND BARTLESVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 2, 9:34 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT FRI JUL 2 2004

OKZ049-053>062-064>067-070-071-073-030500-
CHOCTAW OK-CRAIG OK-CREEK OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-
NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-
PITTSBURG OK-PUSHMATAHA OK-ROGERS OK-TULSA OK-WAGONER OK-
WASHINGTON OK-
934 PM CDT FRI JUL 2 2004

...SEVERE THUNDERSTORM WATCH 537 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

IN EASTERN OKLAHOMA...

CHOCTAW...CRAIG...CREEK...MAYES...MCINTOSH...MUSKOGEE...NOWATA...
OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG...
PUSHMATAHA...ROGERS...TULSA...WAGONER...WASHINGTON

ARZ001-002-010-011-019-020-029-OKZ063-068-069-072-074>076-030500-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-DELAWARE OK-
FRANKLIN AR-HASKELL OK-LATIMER OK-LE FLORE OK-MADISON AR-
SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR-
934 PM CDT FRI JUL 2 2004

...SEVERE THUNDERSTORM WATCH 537 REMAINS IN EFFECT UNTIL MIDNIGHT
FOR THE FOLLOWING COUNTIES...

IN EASTERN OKLAHOMA...

ADAIR...CHEROKEE...DELAWARE...HASKELL...LATIMER...LE FLORE...
SEQUOYAH

AND IN NORTHWEST ARKANSAS...

BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN...
WASHINGTON
Special weather statement, Jul 2, 9:54 PM CDT, 1 hour 24 minutes before
OKZ056-030400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
954 PM CDT FRI JUL 2 2004

OKZ056-030400-
NOWATA OK-
954 PM CDT FRI JUL 2 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NOWATA

AT 954 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF DELAWARE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DELAWARE AND LENAPAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:44 PM CDTSevere Thunderstorm WarningTSADelaware46 min
Jul 2, 8:33 PM CDTFlash Flood WarningTSALeFlore6 hr
Jul 2, 8:48 PM CDTSevere Thunderstorm WarningTSALeFlore57 min
Jul 2, 9:32 PM CDTSevere Thunderstorm WarningTSADelaware43 min
Jul 2, 9:52 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Jul 2, 9:53 PM CDTSevere Thunderstorm WarningTSALeFlore37 min
Jul 3, 1:44 AM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, LeFlore, Muskogee, Okmulgee and 2 more6 hr
Jul 3, 2:08 AM CDTSevere Thunderstorm WarningTSALeFlore52 min
Jul 3, 2:25 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah35 min
Jul 3, 5:11 AM CDTSevere Thunderstorm WarningTSAMcIntosh34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.